3 Fat Chicks on a Diet Weight Loss Community  

Go Back   3 Fat Chicks on a Diet Weight Loss Community > Support Forum > Depression and Weight Issues

Depression and Weight Issues Have you been diagnosed with depression, are possibly on depression medication, and find it affects your weight loss efforts? Post here for support!

Lithium as mood stabilizer

Reply
 
Thread Tools
Old 02-06-2009, 05:38 PM   #1
Senior Member
 
campbellredhead's Avatar
 
Join Date: Feb 2006
Posts: 234

S/C/G: 228/215/160

Height: 5 ft 5

Default Lithium as mood stabilizer

Hi all,
I've taken many different meds for anxiety and depression.
Today my Psychiatrist put me on Lithium 300mg am, and pm,
to go along with the Celexa 40 i take a bed.

I'm not bipolar.

I'm interested in hearing your story about lithium and your experience,
doesn't matter why you are on it.

I'm nervous.....been sick to my stomach all day, and just
beside myself. I start it tonight.
__________________
campbellredhead is offline   Reply With Quote
Old 02-07-2009, 06:02 AM   #2
Senior Member
 
anastasia's Avatar
 
Join Date: Nov 2008
Location: Shipley, West Yorkshire
Posts: 274

S/C/G: 294/see ticker/190

Height: 6ft 0.5 inches

Default

lithium is addictive from what i know and the levels increase in your body over time so you have to be carefully monitored to make sure your levels aren't too high.

did you start taking it as you were meant to?

lithium is the best thing for mood stabilising but obviously people are often reluctant to take it as they've heard all the horror stories. what i would sya is to give it a try and if it works just make sure to be monitored regularly.
anastasia is offline   Reply With Quote
Old 02-07-2009, 02:58 PM   #3
Senior Member
 
campbellredhead's Avatar
 
Join Date: Feb 2006
Posts: 234

S/C/G: 228/215/160

Height: 5 ft 5

Default

I didn't start taking it.
I don't think i'm ready for it.
I'm going to try a bunch of other things first.
If they fail, maybe then.........
I did research, and you have to be careful with your sodium, you have to be careful if you sweat-like when working out, have to make sure you drink enough fluids, and you cannot take ibuprofen or aleve with it, and you have to have your blood checked, and it can cause thyroid problems........etc
..
just too much right now.
__________________
campbellredhead is offline   Reply With Quote
Old 02-10-2009, 08:32 PM   #4
You can do it!!!!
 
Monkeybabies's Avatar
 
Join Date: Feb 2003
Location: Boston Area
Posts: 729

S/C/G: 294/260/200

Height: 5'3

Default

I have been on lithium before and it helped with my bipolar. I was taken off it for many reasons, huge weight gain, bad acne, driest skin I ever had...and because I was so young at the time, 28, too hard on kidney's. Besides, I would have to get my lithium levels tested every once in a while because it can become toxic. I am not telling you this to scare you...but this is how my body reacted. Everyone's experience with lithium is different.

I am no psychiatrist...but I have been a patient long enough to know, there are so many different options. I am really curious to why they decided that. If you do not feel comfortable...then make a call and discuss other treatment options. Keep us up to speed.
__________________
Gina

"There is no try, there is only DO" Yoda

Monkeybabies is offline   Reply With Quote
Old 02-22-2009, 01:35 PM   #5
Off the chain, bizzurd
 
Drea78's Avatar
 
Join Date: Jun 2007
Location: THE Mona Lisa
Posts: 20

S/C/G: 248/180/150-135

Height: 5'9"

Default

Hey, don't be scared of lithium. Everyone has their own horror stories of every single drugs, but remember, there's two sides to every story.

I've been on lithium in the past, and here I am again on it-I am bipolar I, so I need it to control moodswings. I do have to get my blood tested, but I never experienced weight gain. I noticed over all, I got a little snackier, but that's about it. Just utilize your self control.

Take care of yourself a little extra. Don't worry. Things are going to get better, I promise. Keep in touch with your psych, and talk over your concerns with them. No worries. If you ever need to talk, please feel free. I'd be glad to listen to you.
__________________
Drea78 is offline   Reply With Quote
Old 02-22-2009, 07:05 PM   #6
Senior Member
 
witchyonadiet's Avatar
 
Join Date: Jul 2007
Location: Massachusetts
Posts: 450

Height: 5'4"

Default

Lithium is considered the "standard" and is still prescribed alot. Everyone reacts to drugs differently and if your doctor suggested it then they feel it might be beneficial. I know it is terrifying starting something new - I feel like a guinea pig with all the things I've been on. Lamictal is a weight neutral drug and you may want to ask about that one - but again - everyone has something bad to say about a drug they had a bad experience with - doesn't mean it will be a problem for you.
__________________
witchyonadiet is offline   Reply With Quote
Old 02-25-2009, 03:27 AM   #7
☆krista-kins™☆
 
Inkedmama98's Avatar
 
Join Date: Feb 2009
Location: DenVeR, C0
Posts: 238

S/C/G: 314/ticker/150

Height: 5'6"

Default

I was on Lithium and Cymbalta and they worked very well together for me. But I began reading about Lithium and got really freaked out. My Dr assured me that they would monitor liver function every month. Even though he said it was ok I never went back on it. I couldn't bring myself to. But..I will say this: If you do decide to take it just make sure you go in every month to have your blood tested. You have to be a on really high dose to get lithium poisoning its rare, but it is something I could not get past. But in reality all medication has risks attached to it. So after all this rambling I say do what you feel is right, if you dont feel ready dont take it, trust your gut instinct!
Inkedmama98 is offline   Reply With Quote
Reply
Posts by members, moderators and admins are not considered medical advice
and no guarantee is made against accuracy.


Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

vB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Trackbacks are On
Pingbacks are On
Refbacks are Off

Similar Threads
Thread Thread Starter Forum Replies Last Post
Any bipolar chicks? 2muchbackend Depression and Weight Issues 46 06-09-2009 06:00 PM
Help DESPERATE how do you lose weight on anti-depressants GG Depression and Weight Issues 200 04-03-2007 09:35 PM
Anti Depressants AmmiUK Depression and Weight Issues 86 03-19-2006 11:11 PM


All times are GMT -4. The time now is 02:13 AM.






Powered by vBulletin® Version 3.6.7
Copyright ©2000 - 2014, Jelsoft Enterprises Ltd.
Search Engine Optimization by vBSEO 3.3.2